Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2012, 11:44 PM CDT for 5 counties in Texas. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2012, 11:44 PM CDT (04:44 UTC)
- Expired
- May 11, 2012, 1:00 AM CDT
- In force
- 76 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:00 AM CDT | TORNADO | Randado, TX | JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS TORNADO BRIEFLY TOUCHED DOWN AT THE INTERSECTION OF HIGHWAY 16 AND FM 649 IN THE VICINITY OF RANDADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS54 KBRO 110444
SVRBRO
TXC047-215-247-427-505-110600-
/O.NEW.KBRO.SV.W.0068.120511T0444Z-120511T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1144 PM CDT THU MAY 10 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
STARR COUNTY IN DEEP SOUTH TEXAS.
ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 100 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DESTRUCTIVE 70 MPH WINDS...FROM 12 MILES SOUTHWEST OF
HEBBRONVILLE TO 12 MILES WEST OF FALCON DAM...MOVING EAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LOPENO.
SOUTH FORK ESTATES.
HEBBRONVILLE.
LAS LOMITAS.
FALCON HEIGHTS.
SALINENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
2623 9867 2636 9880 2635 9890 2639 9896
2639 9908 2642 9911 2649 9910 2654 9918
2672 9921 2686 9930 2727 9907 2727 9880
2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0444Z 268DEG 24KT 2716 9877 2683 9894
2652 9931
$$
SPEECE3 follow-up statements
854
WWUS54 KBRO 110516
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1216 AM CDT FRI MAY 11 2012
TXC047-215-247-427-505-110600-
/O.CON.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
HIDALGO-JIM HOGG-STARR-ZAPATA-BROOKS-
1216 AM CDT FRI MAY 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN BROOKS...ZAPATA...STARR...JIM HOGG AND NORTHWESTERN
HIDALGO COUNTIES...
AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF HEBBRONVILLE TO 3 MILES SOUTHEAST OF AGUA NUEVA TO 7 MILES
SOUTHWEST OF FALCON DAM...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VIBORAS.
SALINENO.
FRONTON.
ROMA CREEK.
NORTH ESCOBARES.
SANTA ELENA.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DESTRUCTIVE HURRICANE FORCE WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
2623 9867 2636 9880 2635 9890 2639 9896
2639 9908 2642 9911 2649 9910 2654 9918
2672 9921 2686 9930 2727 9907 2727 9880
2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0515Z 268DEG 24KT 2711 9863 2686 9855
2648 9919
$$
SPEECE474
WWUS54 KBRO 110538
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 AM CDT FRI MAY 11 2012
TXC505-110546-
/O.CAN.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
ZAPATA-
1238 AM CDT FRI MAY 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR ZAPATA COUNTY IS CANCELLED...
LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
2623 9867 2636 9880 2635 9890 2641 9903
2639 9908 2642 9911 2649 9910 2655 9918
2668 9901 2678 9895 2727 9895 2727 9880
2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0536Z 268DEG 24KT 2713 9839 2686 9839
2645 9902
$$
TXC047-215-247-427-110600-
/O.CON.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
HIDALGO-JIM HOGG-STARR-BROOKS-
1238 AM CDT FRI MAY 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN BROOKS...STARR...JIM HOGG AND NORTHWESTERN HIDALGO
COUNTIES...
AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
SOUTHWEST OF FALFURRIAS TO 13 MILES EAST OF AGUA NUEVA TO 3 MILES
NORTHWEST OF ROMA. THESE STORMS WERE MOVING EAST AT 35 TO 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EL SAUZ.
NORTH ESCOBARES.
SANTA ELENA.
LA ROSITA.
LOS VILLAREALES.
DELMITA.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DESTRUCTIVE HURRICANE FORCE WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
2623 9867 2636 9880 2635 9890 2641 9903
2639 9908 2642 9911 2649 9910 2655 9918
2668 9901 2678 9895 2727 9895 2727 9880
2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0536Z 268DEG 24KT 2713 9839 2686 9839
2645 9902
$$
SPEECE321
WWUS54 KBRO 110609
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
109 AM CDT FRI MAY 11 2012
TXC047-215-247-427-110615-
/O.EXP.KBRO.SV.W.0068.000000T0000Z-120511T0600Z/
HIDALGO-JIM HOGG-STARR-BROOKS-
109 AM CDT FRI MAY 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOKS...STARR...JIM
HOGG AND NORTHWESTERN HIDALGO COUNTIES HAS EXPIRED...
AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
THAT THE THUNDERSTORMS WITHIN THE WARNING AREA HAVE WEAKENED SOME.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...DOPPLER RADAR
AND OTHER CONDITIONS SUGGEST THAT ADDITIONAL WARNINGS MAY BE ISSUED
FOR THE THUNDERSTORMS IF THEY REINTENSIFY AS THEY MOVE EAST. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR DETAILS OR
FUTURE WARNINGS.
LAT...LON 2734 9852 2727 9852 2726 9806 2624 9858
2623 9867 2636 9880 2635 9890 2641 9903
2639 9908 2642 9911 2649 9910 2655 9918
2668 9901 2678 9895 2727 9895 2727 9880
2736 9880 2736 9863 2734 9860 2736 9859
TIME...MOT...LOC 0538Z 268DEG 24KT 2713 9837 2688 9844
2641 9885
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:06 PM CDT, 38 minutes earlier.
Area forecast discussion, May 10, 11:06 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1106 PM CDT THU MAY 10 2012 .DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/ DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR WW 273. NO OTHER CHANGES MADE AT THIS TIME. PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER AFTER SUNSET. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO 1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE MID 80S FRIDAY. /67/ LONG TERM /SATURDAY THROUGH THURSDAY/... THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE. A DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT... BRINGING AN END TO THE RAIN FOR THE REGION. WITH A WEAKLY NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK. ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE TUESDAY. EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK. THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION. TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20 KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT BACK SOUTHEAST. /67/ SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. NORTHEAST TO EAST WINDS AT SPEEDS AROUND 10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED SEAS REMAINING 4 FEET OR LESS. /53/ && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 86 74 86 / 80 60 20 20 BROWNSVILLE 75 86 75 87 / 80 60 20 20 HARLINGEN 74 87 73 88 / 80 60 20 20 MCALLEN 72 88 74 90 / 80 60 20 20 RIO GRANDE CITY 72 87 75 91 / 80 50 20 20 SOUTH PADRE ISLAND 77 82 76 83 / 80 60 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, May 10, 11:00 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT THU MAY 10 2012 TXZ248>257-120400- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS... HIDALGO...STARR...WILLACY...CAMERON AND KENEDY COUNTIES THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ150-155-170-175-120400- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO. .DAY ONE...TONIGHT. THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ130-132-135-120400- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 10, 7:12 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 712 PM CDT THU MAY 10 2012 TXZ248-110100- ZAPATA- 712 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORM APPROACHING NORTHERN ZAPATA COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN ISOLATED STRONG THUNDERSTORM ABOUT 14 MILES NORTHWEST OF SAN YGNACIO IN ZAPATA COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH...WILL AFFECT RURAL PORTIONS OF NORTHERN ZAPATA COUNTY THROUGH 800 PM. GUSTY WINDS 30 TO 40 MPH MAY OCCUR WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES. SPEECE
Special weather statement, May 10, 9:31 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 931 PM CDT THU MAY 10 2012 TXZ248-110330- ZAPATA- 931 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY... A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. SPEECE
Local storm report, May 10, 11:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST ZAPATA 26.89N 99.26W
05/10/2012 E70 MPH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WIND GUSTS OF 65 TO 70 MPH IN
DOWNTOWN ZAPATA AT THE INTERSECTION OF 5TH AVE AND
LINCOLN ST.
&&
EVENT NUMBER BRO1200106
EBLocal storm report, May 10, 11:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL ZAPATA 26.89N 99.26W
05/10/2012 E0.75 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL IN DOWNTOWN
ZAPATA AT THE INTERSECTION OF 5TH AVE AND LINCOLN ST.
&&
EVENT NUMBER BRO1200107
EBLocal storm report, May 10, 11:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL RANDADO 27.08N 98.87W
05/10/2012 E1.00 INCH JIM HOGG TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED QUARTER SIZED HAIL.
&&
EVENT NUMBER BRO1200108
EBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:37 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 53 min |
| May 10, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 71 min |
| May 10, 10:56 PM CDT | Tornado Warning | BRO | Zapata | 34 min |
| May 10, 11:18 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 57 min |
| May 10, 11:24 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| May 10, 11:33 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr | 42 min |
| May 10, 11:36 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 84 min |
| May 10, 11:41 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 24 min |
| May 11, 12:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 29 min |
| May 11, 12:13 AM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 47 min |
| May 11, 12:47 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy | 88 min |
| May 11, 1:07 AM CDT | Areal Flood Advisory | BRO | Starr | 53 min |
| May 11, 1:39 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 1:58 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 62 min |
| May 11, 2:14 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 41 min |
| May 11, 3:14 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 3:41 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 3:41 AM CDT | Tornado Warning | BRO | Cameron, Willacy | 34 min |
| May 11, 3:53 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| May 11, 4:10 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 38 min |
| May 11, 4:20 AM CDT | Special Marine Warning | BRO | 115 min | |
| May 11, 4:29 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 4:47 AM CDT | Tornado Warning | BRO | Cameron | 28 min |
| May 11, 6:11 AM CDT | Special Marine Warning | BRO | 64 min | |
| May 11, 6:30 AM CDT | Tornado Warning | BRO | Cameron | 30 min |
| May 11, 6:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| May 11, 6:58 AM CDT | Tornado Warning | BRO | Cameron | 32 min |
| May 11, 7:12 AM CDT | Special Marine Warning | BRO | 93 min | |
| May 11, 11:48 AM CDT | Special Marine Warning | BRO | 57 min | |
| May 11, 12:37 PM CDT | Special Marine Warning | BRO | 53 min | |
| May 11, 1:27 PM CDT | Special Marine Warning | BRO | 63 min | |
| May 11, 2:01 PM CDT | Special Marine Warning | BRO | 59 min | |
| May 11, 2:26 PM CDT | Special Marine Warning | BRO | 49 min | |
| May 11, 3:25 PM CDT | Special Marine Warning | BRO | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.